MAUDE Adverse Event Report: MERGE HEALTHCARE MERGE HEMODYNAMICS; PROGRAMMABLE DIAGNOSTIC COMPUTER

MERGE HEALTHCARE MERGE HEMODYNAMICS; PROGRAMMABLE DIAGNOSTIC COMPUTER
Model Number MERGE HEMODYNAMICS 10.1 PATCH 1
Medical Device Problem Codes Erratic or Intermittent Display (1182); Display or Visual Feedback Problem (1184); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The resolution to the customer's alleged issue has not yet been completed.Therefore conclusion (#11) was selected as the investigation is not yet complete.The potential impact to a patient has been reviewed and the risk level has been assessed as medium (non-serious injury).Per hemo-6373 merge hemo 10 user manual: (page 363) pdm 1.Check the physical condition of the pdm and its cleanliness.2.Ensure that the calibration is current (according to the round sticker on bottom).If needed, order a replacement.Factory calibration is done before the unit is shipped.If the site requires the calibration of the unit to be checked, a transducer should be connected to a channel and 100 mmhg applied to the transducer with a mercury manometer.Ensure that it is within the ±1% tolerance that is allowed by the manufacturer.If the unit is outside of this specification, it should be returned.General inspect overall physical condition of the system components, peripherals, and interconnecting cables.Perform any corrective actions required.(page 365) problem an application (the hemodynamics application or an external application) is frozen.Resolution press ctrl+alt+delete and click task manager.Find application in the applications list and click end task.It may take several seconds for the task to be stopped.Restart application to resume.
 
Event or Problem Description
Merge hemodynamics displays, measures, and records physiological data from a human patient undergoing a cardiac catheterization procedure.The system comprises the patient data module and the merge hemodynamics hemo monitor pc.The two units are connected via a serial interface.All vital parameters and evaluations are registered and calculated in the patient data module.This data is then transmitted to the merge hemodynamics hemo monitor pc via the serial interface.All data can be shown and monitored on the merge hemodynamics hemo monitor pc.On (b)(6) 2018, the customer contact reported that the hemo monitor pc was freezing in lab 1.The customer further reported that the freezing issue occurred prior to, during, and after procedures were completed.Per the customer, in some cases, the hemo monitor would freeze for just a second and then continue and freeze multiple times throughout the procedure.In other cases, the freezing would occur up to 15 times for as long as 10 minutes.As a result of the freezing, the hemo monitor pc would be rebooted during some procedures, and a third party monitoring device would be used.The procedures were then completed successfully.There was no indication of patient harm as a result of this issue.However, with merge hemo freezing, being rebooted, and not capturing physiological data, there is a potential for delay in treatment that could cause harm to the patient.(b)(4).
 
Additional Manufacturer Narrative
Troubleshooting from hemo support during a site visit found that after changing the component of the hemo system individually, this resulted in an intermittent power loss at the table.Blood and contrast was present on all equipment serviced.Testing with new trunk cable draped over the floor still resulted in a failure.After install testing was positive, the staff performed two studies with no issues the afternoon of 01aug2018.Further follow up with the customer determined that no further issues were noted after updating the hemo equipment in the lab.Revised information contained in this supplemental report includes the following: evaluation codes: methods code: 10 - testing of actual/suspected device.Results code: 331- environment problem identified.4238- contamination of environment by device.Conclusions code: 4309 - cause traced to environment.

Brand Name
MERGE HEMODYNAMICS
Common Device Name
PROGRAMMABLE DIAGNOSTIC COMPUTER
Manufacturer (Section D)
MERGE HEALTHCARE
900 walnut ridge drive
hartland WI 53029
MDR Report Key7801522
Report Number2183926-2018-00078
Device Sequence Number11240066
Product Code DQK
UDI-Device Identifier00842000100034
UDI-Public00842000100034
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K082421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMERGE HEMODYNAMICS 10.1 PATCH 1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1